Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1976, Volume 44, Issue 1

Asymmetric Policymaker Utility Functions and Optimal Policy under Uncertainty<53:APUFAO>2.0.CO;2-W
p. 53-66

Roger N. Waud

When the policymaker's utility function is asymmetric, structural shifts in uncertainty have quite different implications for optimal policymaker behavior under uncertainty depending on the source of those shifts. Changes in uncertainty about exogenous variables do not lead to changes in the policymaker's bias. However, this is not necessarily the case when there is a change in uncertainty about policy response parameters. By contrast, symmetric policymaker utility functions do not imply these distinctions.

Log In To View Full Content